U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

My husband takes pravachol (pravastatin) his muscles hurt he also takes gabapentin for neuropathy not a diabetic he gets mood seings ?

2 doctor answers8 doctors weighed in
Dr. Edward Neilsen
Family Medicine 21 years experience
Statin medications: Statin medications (like pravachol) do often cause muscle aches and can contribute to neuropathy. The are very good medicines overall, however, so speak to your doctor about perhaps changing to another one....Which often fixes the problem.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. David Rosenfeld
Pain Management 29 years experience
No interaction: There is no interaction between the two drugs. Pravachol (pravastatin) is a "statin" drug. Muscle pain is an adverse effect to be worried about with these drugs. I would call his prescribing doctor asap. The mood swings may be from his muscle pain.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.